Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Diagnosed with Addison's disease. Taking Dexamethasone and cortisone epidural injections. Safe to use both?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
Hi, I have just been diagnosed with Addisons' disease and prescribed .5 mg dexamethasone, which may have be be changed. The first couple of doses seem to make me sick. I see an endocrinologist on Wed. I have also been having cortisone epidural injections at intervals and am scheduled for one Tues. Is it safe to continue with both?
Posted Fri, 29 Jun 2012 in Medicines and Side Effects
Answered by Dr. Ashwini Kolur 2 hours later
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Addison's disease occurs when the adrenal glands do not produce enough of the hormone cortisol and, in some cases, the hormone aldosterone.

Treatment of Addison's disease involves replacing, or substituting, the hormones that the adrenal glands are not making. Cortisol is replaced orally with hydrocortisone tablets, a synthetic glucocorticoid, taken once or twice a day. If aldosterone is also deficient, it is replaced with oral doses of a mineralocorticoid called fludrocortisone acetate, which is taken once a day.

Both are corticosteroids chances of interaction are less. It is always better to inform the consulting doctor about your drug history like which drugs you are on and allergic to any drugs.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor